Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 55, NWS Jackson, MS

April 16, 2014Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 16, 2014, 4:16 PM CDT for Yazoo County, Mississippi. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 16, 2014, 4:16 PM CDT (21:16 UTC)
Expired
Apr 17, 2014, 9:08 PM CDT
In force
29 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yazoo River at Yazoo City (YZOM6).

Action stage
28 ft
Minor stage
29 ft
Moderate stage
36 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WGUS44 KJAN 162116
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
416 PM CDT WED APR 16 2014


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC163-172100-
/O.NEW.KJAN.FL.W.0055.140416T2116Z-140417T2100Z/
/YZOM6.1.ER.140416T1305Z.140417T0000Z.140417T0600Z.NO/
416 PM CDT WED APR 16 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YAZOO RIVER AT YAZOO CITY
* UNTIL THURSDAY AFTERNOON.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER IS NEAR CREST AND WILL BEGIN TO FALL SLOWLY
  THIS EVENING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING 
  ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER YAZOO RIVER
YAZOO CITY     29  29.1 WED 01 PM  28.3  26.1  25.2 NEAR CREST         


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
3 follow-up statements
445 
WGUS84 KJAN 170238
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
938 PM CDT WED APR 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI..

  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC163-172100-
/O.CON.KJAN.FL.W.0055.000000T0000Z-140417T2100Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T0600Z.NO/
938 PM CDT WED APR 16 2014

THE FLOOD WARNING CONTINUES FOR THE YAZOO RIVER AT YAZOO CITY
* UNTIL THURSDAY AFTERNOON.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THURSDAY MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING 
  ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER YAZOO RIVER
YAZOO CITY     29  29.1 WED 09 PM  28.6  26.1  25.1    FALLING    


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
569 
WGUS84 KJAN 171459
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
959 AM CDT THU APR 17 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC163-180629-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-140418T0629Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T1529Z.NO/
959 AM CDT THU APR 17 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE YAZOO RIVER AT YAZOO CITY
* UNTIL LATE TONIGHT.
* AT  9:00 AM THURSDAY THE STAGE WAS 29.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING 
  ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER YAZOO RIVER
YAZOO CITY     29  29.1 THU 09 AM  28.2  27.0  25.6 VERY SLOW FALL          


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
145 
WGUS84 KJAN 180208
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
908 PM CDT THU APR 17 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC163-180238-
/O.CAN.KJAN.FL.W.0055.000000T0000Z-140418T0629Z/
/YZOM6.1.ER.140416T1305Z.140417T0200Z.140417T1700Z.NO/
908 PM CDT THU APR 17 2014

THE FLOOD WARNING IS CANCELLED FOR THE YAZOO RIVER AT YAZOO CITY.
* AT  8:00 PM THURSDAY THE STAGE WAS 28.8 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 12:00 PM THURSDAY.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 27.1 FEET BY SATURDAY
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER YAZOO RIVER
YAZOO CITY     29  28.8 THU 08 PM  28.2  27.1  25.8   FALLING    


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 16, 3:51 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 16, 3:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT WED APR 16 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...DRY WEATHER LOOKS TO
CONTINUE TONIGHT INTO THURSDAY AS HIGH PRESSURE TO THE NORTHEAST
CONTINUES ITS INFLUENCE OVER THE REGION. TEMPS TONIGHT WILL ONCE
AGAIN BE CHILLY...RANGING FROM THE UPPER 30S EAST TO THE LOWER 40S
WEST. WINDS WILL BE BECOMING SOUTHWESTERLY BY THURSDAY AFTERNOON
ALLOWING FOR WARMER TEMPS...MAINLY AROUND 70. A DISTURBANCE LOOKS TO
DEVELOP IN THE GULF ON THURSDAY...WHICH COULD BRING A CHANCE OF
SHOWERS ACROSS PORTIONS OF THE CWA THURSDAY NIGHT INTO FRIDAY. THE
CHANCES FOR THIS WILL DEPEND ON THE TRACK OF THIS DISTURBANCE. LATEST
MODELS INDICATE THAT THE BEST CHANCES FOR PRECIP WILL REMAIN TO OUR
SOUTH WITH THIS SYSTEM. IN ADDITION...A COLD FRONT WILL BE
APPROACHING THE CWA FRIDAY FROM THE NW. THIS FRONT LOOKS TO WEAKEN AS
IT MOVES IN...SO NOT MUCH IMPACT EXPECTED FROM THIS SYSTEM AT THIS
TIME AND WILL ONLY GO WITH SLIGHT CHANCE POPS FOR MOST LOCATIONS.
TEMPS ON FRIDAY WILL BE WARMING TO NEAR NORMAL FOR THIS TIME OF
YEAR...MAINLY IN THE MID 70S. /27/

.LONG TERM...SATURDAY THROUGH TUESDAY...WE WILL CONTINUE OUR
PROGRESSIVE COMPLICATED SPLIT FLOW PATTERN THROUGH THE PERIOD. THERE
IS SOME AMPLITUDE AND TIMING DIFFERENCES ON THE MOVEMENT OF THE
NORTHERN AND SOUTHERN STREAM SHORTWAVES. EVEN THE GFS ENSEMBLES HAD
SOME DIFFERENCES IN THE MOVING AND PHASING OF SHORTWAVES IN THE
NORTHERN AND SOUTHERN STREAMS. HOWEVER ALL MODELS HAD SOME FORM OF A
COMPLICATED SPLIT FLOW PATTERN. THE GFS AND EURO GENERALLY AGREED
WITH THE GENERAL PATTERN AND MOVEMENT OF SOUTHERN STREAM ENERGY
BUT NOT MUCH AGREEMENT IN THE AMPLITUDE AND QPF WITH THE SHORTWAVES.
THIS ALSO THE CASE WITH THE NAVGEM MODEL WITH ITS OWN SOLUTION WITH
THIS UNSETTLED PATTERN. IT TRIED TO KEEP THE AREA DRY FOR THE
WEEKEND INTO EARLY NEXT WEEK. SO FORECAST CONFIDENCE IS NOT REAL
HIGH WITH THE TIMING OF THE MODELS ON THIS PROGRESSIVE PATTERN.

STARTING ON THE WEEKEND UPPER RIDGING WITH INCREASING HEIGHTS BUILDS
ACROSS THE REGION FROM THE WEST. A NEARLY PHASED SHORT WAVE WILL
APPROACH THE REGION FROM THE PLAINS FOR SUNDAY. SOUTHWEST FLOW AHEAD
OF THIS SYSTEM WILL BUILD IN MOISTURE IN FROM THE WEST FROM SATURDAY
NIGHT INTO SUNDAY. PWATS ON SUNDAY WILL INCREASE TO AROUND 1.5
INCHES. MODELS SOUNDINGS DON'T SHOW MUCH CAPPING WITH THIS SYSTEM.
AS MOISTURE TRANSPORT WILL HAVE ERODED THE DRY LAYER IN THE MIDLEVELS
FOR SUNDAY THROUGH MONDAY FOR DEEPER LAYER CONVECTION. MIDLEVEL
DRYING DOES COME BACK SOME ON TUESDAY AS WE GET SOME DRY INFLOW FROM
THE APPROACHING UPPER RIDGING FROM THE WEST. THERE WILL BE SOME
INSTABILITY WITH THIS SYSTEM AS A WARM FRONT PUSHES ACROSS THE
REGION.  THE SHORTWAVE WILL TAKE ITS TIME PUSHING THROUGH THE REGION
WHICH MEANS THAT THE WARM FRONT WILL BE STATIONARY NORTH OF THE
REGION FOR SUNDAY INTO TUESDAY. THERE WILL BE ENOUGH INSTABILITY FOR
CONVECTION FOR SUNDAY THROUGH TUESDAY. THE SHORTWAVE WILL FINALLY
EXIT THE REGION BY TUESDAY NIGHT ALONG WITH THE SHOWERS AS UPPER
RIDGING BUILDS IN FROM THE WEST.

AS FAR AS POPS AND TEMPS ARE CONCERN GENERALLY STUCK CLOSE TO A BLEND
OF MEX...GMOS AND HPC GUIDANCE. /17/

&&

.AVIATION...A FEW HIGH CLOUDS WILL SPREAD INTO THE AREA FROM THE
WEST BUT VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       40  70  55  76 /   0   4  16  14
MERIDIAN      37  69  52  74 /   0   4  20  16
VICKSBURG     41  69  54  76 /   0   4  16  14
HATTIESBURG   41  70  55  76 /   0   8  24  16
NATCHEZ       42  68  55  75 /   0   6  16  16
GREENVILLE    42  70  54  76 /   0   4  16  14
GREENWOOD     40  70  54  76 /   0   4  16  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 16, 2:25 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT WED APR 16 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
225 PM CDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

22

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.